MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515105
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
I understand the designs has changed.I have not seen the original device.I have one nurse in the mopd who has had problems with leakages, and also the rubber stopper going into the infliximab vial when she attaches the vial.They apparently do about 15 infusions a week and this has happened five times over the last couple of months, and it is a lot of money wasted when it goes wrong.It is one nurse who is having intermittent issues, and she is not a new nurse, or new to giving these infusions, but possibly gives most of them.Additional information: please describe in detail the specifics of the issue?the phaseal was leaking between the protector and the vial and then into the dome on the protector.As per below image attached.The two stars demonstrate where the leaking took place.Was there any leakage observed during the infusion process?the leaking was only observed during the drawing up process.Was there any medical intervention due to this incident?no medical intervention was required please share the event occurrence date?this happened on several different dates the last one being wednesday the 15th may 2024.Was medical treatment provided to the healthcare worker and if so, what was done?none was required.Were you able to follow the bd procedure and utilize the m12-o for superior assembly of protectors with vials? they do not have the m12-0 phaseal assembly fixer available to them.They have been using this product for years and have only just had issues in the past few months.Apparently another hospital in the area has had a similar issue but hasn¿t been reported to anyone.The nurse involved may have photos and i can send these when i get them.I have also asked that the staff report and take photos if this is to happen again.The staff feel like they need to go back to using a needle and syringe as they are worried that they might waste a very expensive drug.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no samples or photographs were submitted for examination.A review of the device history for lot 2306115 was conducted, revealing no deviations or non-conformities during the manufacturing process that could have led to this issue.Retained samples from the same lot were utilized for further assessment.The protectors were effectively attached to the vials, confirming proper fit.The product underwent evaluation, and no damage or defects were detected.Fragmentation tests were carried out on the samples, and no leakage was found between the protector and the vial.Fragmentation testing was conducted in accordance with established procedures to assess any particulates generated by the injector when connected to other components after ten activations.The results for the reported lots were reviewed and found to be within specifications.Fragmentation testing was also performed by connecting a sample injector and penetrating each protector ten times.In all instances, no issues were noted, and all products met the required specifications.Although phaseal needles are engineered to minimize coring, various factors may influence the tendency for coring.Coring from the membrane may arise due to fragmentation resulting from multiple injections or excessive welding of the membrane.Additionally, coring of the rubber stopper may occur depending on the quality of the stopper, the design and dimensions of the needles used, or if there is a poor connection of the protector.It is crucial to ensure that the vial is not expired, as this can affect the quality of the rubber stopper.The m12 assembly fixture is recommended to facilitate the connection of the protector to the vial.Based on the information currently available, a definitive root cause cannot be identified at this time.Complaints related to this device and the reported issue will continue to be monitored and analyzed for future occurrences.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P50
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19365593
Report Number3003152976-2024-00295
Device Sequence Number6500383
Product Code ONB
UDI-Device Identifier00382905151057
UDI-Public(01)00382905151057
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515105
Device Lot Number2306115
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown